It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Jennifer on December 29, 1999 at 13:14:01:

In Reply to: Re: Dilantin posted by beatle on December 25, 1999 at 21:03:57:

: : I have a friend who recently went off his Dilantin and had a grand mal seizure for the first time in 5 years. He wanted to go off his meds because he was told Dilantin causes liver problems.

: : Please provide me with (or please advise me where to look up) the latest information on this drug - I told my friend I would ask if there has been any news regarding its side effects.

: : Thank you for your time.

: : Sincerely,

: : Debbie Novak

: Anything I say should not be a substitute for advice from your doctor. Dilantin can commonly cause things such as jerky eye movements, drunk like walk, slurred speech and confusion. These side-effects are often seen at higher blood levels and often a small lowering of dosage by the doctor can clear much of this up. Dilantin can cause liver damage. There are many other anti-convulsants that his doctor can try but they all have side-effects. Of course there are very real problems with not taking the medicine. Inability to drive causes loss of independence. Hitting ones head violently against a hard floor while seizing can cause a brain injury. Other injuries can occur also with seizures so its bad this way too.

Hi, I am 20 years old and have been on Dilantin for 3 1/2 years now. I was a senior in high school when my first episode occured. I have gran mal seizures. I take 300 mg of Dilantin everyday. I have had several seizures since taking the medication, though. I have been to neurologists of all kinds and they do not know what has caused this. I hate having seizures. I often suffer from fatigue and i catch myself in stupors often. Sometimes I just sit around and look at things and don't say anything at all. I also suffer from severe migraines. I hope to get off my medication one day but highly doubt it. I would like to start a family one day but I am too scared because I hear of all these birth defects and it scares me. So, if you are a parent please post a follow-up and let me know how it went.

Follow Ups

All times are GMT -7. The time now is 01:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!